Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 44, NWS Mobile, AL

November 14, 2018

NWS Mobile, AL issued this small craft advisory at Nov 14, 2018, 2:56 AM CST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2018, 2:56 AM CST (08:56 UTC)
Expired
Nov 15, 2018, 1:00 PM CST
In force
34 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

327 
WHUS74 KMOB 140856 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
256 AM CST Wed Nov 14 2018

GMZ650-655-670-675-142000-
/O.CAN.KMOB.SC.Y.0043.000000T0000Z-181114T1500Z/
/O.NEW.KMOB.SC.Y.0044.181114T0900Z-181115T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
256 AM CST Wed Nov 14 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 9 AM CST Thursday. 

* WINDS...North 20 to 25 knots and gusty through mid morning 
  Wednesday. 

* WAVES/SEAS...5 feet nearshore and 7 feet well offshore. Around 
  2 feet over bays and sounds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630-633>636-141000-
/O.CAN.KMOB.SC.Y.0043.000000T0000Z-181114T0900Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
256 AM CST Wed Nov 14 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory.

$$

GMZ631-632-141000-
/O.CAN.KMOB.SC.Y.0043.000000T0000Z-181114T1500Z/
Southern Mobile Bay-Mississippi Sound-
256 AM CST Wed Nov 14 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

$$
4 follow-up statements
460 
WHUS74 KMOB 142017
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
217 PM CST Wed Nov 14 2018

GMZ650-655-670-675-150500-
/O.CON.KMOB.SC.Y.0044.000000T0000Z-181115T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
217 PM CST Wed Nov 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WINDS...North 20 to 25 knots and gusty through mid morning 
  Wednesday. 

* WAVES/SEAS...5 feet nearshore and 7 feet well offshore. Around 
  2 feet over bays and sounds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
132 
WHUS74 KMOB 150327
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
927 PM CST Wed Nov 14 2018

GMZ650-655-670-675-151130-
/O.CON.KMOB.SC.Y.0044.000000T0000Z-181115T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
927 PM CST Wed Nov 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WINDS...North 20 to 25 knots and gusty.

* WAVES/SEAS...4 feet nearshore and 7 feet well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
455 
WHUS74 KMOB 150926
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
326 AM CST Thu Nov 15 2018

GMZ650-655-670-675-151500-
/O.CON.KMOB.SC.Y.0044.000000T0000Z-181115T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
326 AM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...North 20 to 25 knots and gusty.

* WAVES/SEAS...4 feet nearshore and 7 feet well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
397 
WHUS74 KMOB 151455
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
855 AM CST Thu Nov 15 2018

GMZ650-655-670-675-151900-
/O.EXT.KMOB.SC.Y.0044.000000T0000Z-181115T1900Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
855 AM CST Thu Nov 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

* WINDS...North 20 to 25 knots and gusty.

* WAVES/SEAS...4 feet nearshore and 7 feet well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 11:45 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Nov 13, 11:45 PM CST, 3 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1145 PM CST Tue Nov 13 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...IFR to LIFR ceilings persist through Wednesday as
light rain and low stratus continue to impact most of the area.
Expect gusty winds up to 25 knots on Wednesday afternoon. Rain
will slowly shift east and out of the area through the afternoon
and evening hours on Wednesday. 07/MB

&&

.PREV DISCUSSION... /issued 846 PM CST Tue Nov 13 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...Have updated to lower pops over the western portion of
the area for the rest of the evening, although likely/categorical
pops return for this portion later tonight as another round of
rain develops. Likely to categorical pops continue over the
remainder of the area as light rain continues overnight. Made
minor adjustments to temperature/dewpoint trends for the rest of
the night. /29

PREV DISCUSSION... /issued 622 PM CST Tue Nov 13 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...IFR ceilings will persist through Wednesday as
light rain and low stratus continue to impact most of the area.
Expect gusty winds up to 25 knots again on Wednesday afternoon.
07/MB

PREV DISCUSSION... /issued 343 PM CST Tue Nov 13 2018/

NEAR TERM /Now Through Wednesday/...First the bad news. An upper
low cuts off from the northern stream trough over the south
Plains tonight and begins to push east into the Mississippi River
Valley Wednesday. Ahead of this upper low, a region of stronger
forcing overspreads the Deep South and northern Gulf of Mexico.
Coupled with the ongoing overrunning event, expecting an uptick in
rain intensity across the area through the near term, with the
best chance for periods of heavy rainfall and localized nuisance
flooding over south-central Alabama and the Florida panhandle
Wednesday morning and afternoon. Temperatures will only add to the
misery. Lows tonight range from upper 30s to low 40s west of I-65
and mid to upper 40s east of I-65. Highs on Wednesday only reach
the low 50s east of I-65 and fail to escape the 40s west of I-65
due to the cloud cover, rain, and persistent cold air advection.
Now the good news. This system should be strong enough to finally
push the gloomy skies and steady rain out of our area. More
details on that in the discussion below. /49

SHORT TERM /Wednesday night Through Friday night/...The upper
trough finally moves east of the area Wednesday night into
Thursday morning, sending the rain east of the area and bringing
clearing skies. The clearing skies and lighter winds will allow
temps to fall to near freezing or below Wednesday night into
Thursday morning across interior southeast Mississippi and much
of interior southwest and south central Alabama. Interior portions
of northwest Florida north of I-10 could also experience a light
freeze Thursday morning. A Freeze Watch has been issued for much
of the area to account the possibility of a light freeze. The
upper flow becomes southwest by Friday afternoon, allowing for a
moderating trend in temps to begin. /13

LONG TERM /Saturday Through Tuesday/...A dry forecast expected
through the long term period as surface high pressure moves across
the area with zonal flow aloft. Mostly clear skies through the
period, but some clouds returning by Monday. Temperatures will
gradually modify through the period. /13

MARINE...A moderate to strong offshore flow continues over the
marine area through Thursday before relaxing Friday into the
weekend. Small Craft Advisories remain in effect through late
tonight, with exercise caution conditions expected thereafter.
Steady light to moderate rain and associated visibility issues
continue over the marine area through Wednesday before high pressure
builds in and pushes the rain off to the east. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late Wednesday night through Thursday morning
     for ALZ051>056-059-261>264.

FL...Freeze Watch from late Wednesday night through Thursday morning
     for FLZ201-203.

MS...Freeze Watch from late Wednesday night through Thursday morning
     for MSZ067-075-076-078-079.

GM...Small Craft Advisory until 9 AM CST Wednesday for GMZ631-632-650-
     655-670-675.

     Small Craft Advisory until 3 AM CST Wednesday for GMZ630-633>636.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 13, 3:47 PM CST, 11 hours 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
347 PM CST Tue Nov 13 2018

ALZ057-058-060-265-266-FLZ202-204>206-142200-
Butler-Crenshaw-Covington-Mobile Coastal-Baldwin Coastal-
Escambia Coastal-Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
347 PM CST Tue Nov 13 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

There is a moderate risk of rip currents along Gulf beaches of
Alabama and Northwest Florida through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>056-059-261>264-FLZ201-203-MSZ067-075-076-078-079-142200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Escambia-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Escambia Inland-Santa Rosa Inland-Wayne-Perry-Greene-Stone-George-
347 PM CST Tue Nov 13 2018

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Freeze Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630-633>636-142200-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
347 PM CST Tue Nov 13 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

GMZ631-632-650-655-670-675-142200-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
347 PM CST Tue Nov 13 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:41 AM CSTFreeze WarningMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Escambia and 4 more29 hr
Nov 14, 3:33 PM CSTFreeze WatchMOBCovington, Crenshaw12 hr
Nov 14, 9:05 AM CSTRiver Flood WarningMOBGeorge, Greene, Wayne49 hr

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.